New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password? Need Help?  
Kris - April 7th, 2005 1:41 PM

My doctor just prescribed me Tylenol with Codeine for the awful migraines I've been getting (1-2 time a week). Has anyone taken that while pregnant? The more I read, the more I just want to throw it out and suffer!


New_mom - April 7th, 2005 1:47 PM

I would think your dr wouldn't prescribe you with that if he/she if it wasn't safe but, I have no idea.


K - April 7th, 2005 4:37 PM

It's safe, even a lortab is safe that's given for a pulled tooth


Trish - April 8th, 2005 2:01 AM

My Dr prescribed Robitussin w/codeine for me and told me to take it at night with plenty of water to help me get some sleep and to calm the cough. The only thing is after taking it instead od it making me sleepy I was up all night. I quit using it and went back to just Robitussin DM. Baby did a lot of kicking after I took it also so it didnt make the baby sleepy either.


mandee - April 11th, 2005 11:54 AM

my dr. prescribed darvoset for my herniated discs in my back, and said it's safe, but i still get wearry, and use it as infrequently as possible. iam sure that you are ok, i think the worry is only in long term useage. :)


HEATHER - April 11th, 2005 4:48 PM

I HAD BROKEN MY TOE AND THE DR HAD ALSO GIVEN ME TYLONEL WITH CODEINE. JUST DONT OVER DO IT AND IT IS VERY SAFE.


Erica - April 21st, 2005 3:26 PM

I just had Robitussin prescribed to me with Codeine and was VERY iffy about it. I cannot sleep at night and so it was given to me to help out with that. I even had the pharmacy hold it on file because I wanted to "research" a bit. I feel better seeing that I am not the only one that may take it!


Mellisa- - April 28th, 2005 9:58 PM

Hi Kris, Im in the same boat you are. Almost daily at times I suffer a headache. I am over 5 months pregnant and have taken 14-20 Tylonel 3s, for my headaches. I eneded up in the E.R 2 months ago-was given Demeral, which did nothing. I was given T-3s to take home, and did help. I worry daily...can you tell me what you have heard.


Helen - April 28th, 2005 10:15 PM

New-mom-I disagree-Doctors do make mistakes!!!!!!!!!!!!!


lisa - April 28th, 2005 10:28 PM

me too, but the doctor said it was fine. I guess as lang as you don't abuse it


Audrea - April 28th, 2005 10:50 PM

To all the ladies asking about narcotics while pregnant. The best advice would be from a perinatologist while you are pregnant. I see one now due to having to take pain meds due to spinal problems with horrific pain at times. I have decided to come off it before I deliver because there is a chance the baby will be addicted if I take it on a regular basis closer to the due date. Pain medicine will not cause problems if taken once in a while. It is when your own body becomes physically addicted, meaning you can tell with physical symptoms when you stop taking it, that the baby can be addicted if it is born at that time. I have discussed this extensively with a pain management doctor and my perinatologist. So don't worry if you have to take something every once in a while, it won't hurt the baby. I am also a Neonatal ICU nurse and have never seen any ill effects of pain medicine during pregnancy unless the mother was addicted at time of delivery. I am not talking about street drugs.


J - April 29th, 2005 10:42 AM

Audrea seemed to have pretty good info. It's a no-brainer that most drugs are not approved for preg women and it's always ideal to be drug free. Unfortuantely, that's not always realistic, and many drs feel that in some cases, the need outweighs the unsubstantiated risks. I talked to my dr about ambien (the sleeping drug). I'm not on it now and haven't been while preg, but I had severe insomnia (barely slept for 5 weeks) last yr due to anxiety and took it then. I asked him if I could take it I suddenly need it and he said yes, it's fine, especially since i've had it before and know what how I react to it. With all of these prescribed drugs, it seems that occas use is key.


Kris/KrisD - April 29th, 2005 10:51 AM

Hi Mellisa - Well, I have talked to 3 different doctors, two OB/GYNs and a Neurologist. All assured me that it was fine to take during pregnancy. In moderation, of course. I feel for you regarding the headaches. They can ruin your life! My neuroogist did tell me that the headaches MAY stop in the third trimester. Something about changing progesterone levels. One thing I do try before taking any pills though.... I have 1/2 a coke right when I feel a headache coming on (sometimes w/ Tylenol) and sometimes that helps. Good luck. Also, I just had my 20 week u/s and everything looked great. I was so scared that all the Tylenol would have done damage... The u/s tech told me she lived on it during 4 pregnancies and her babies were all fine. Sometimes hearing other stories is reassuring!


Saydie - April 29th, 2005 4:01 PM

I have migraines too. My doc gave me the same thing, i took it once and it gave me a worse one than i started out with, but that just might be me. I went to the er one weekend with a migrain and he gave me Phenergan, it aint really a headache med., but with the migrains it takes the nausa away and it helps to sleep through it. It is safe to tylonal with it and the both together seem to help me alot. oh and the phenergan is completly safe for the baby.


dawndw - May 10th, 2005 2:26 PM

I have serious migranes and my ob just prescribed vicodin and said it was safe. I don't think you're Dr would put him/herself in a bad position by prescribing drugs that are risky.I've always been sensitive to pregnancy hormones and can't even take any dosage of the pill because it causes the same headache.I was told to stop taking them, not because of the pain, but because of the risk of blood vessels bursting from having severe long term migranes. So it's important to also consider what the pain might be doing to yours and your baby's health. Just keep your Dr well informed on how much you are taking and any side effects you might be having.Good luck! I know their miserable.


Jbear - May 12th, 2005 1:50 AM

My doctor prescribed Darvocet for my headaches. You can look up any medication at safefetus.com to be reassured. I've seen some postings where people have said they go without medication for their migraines to be sure their babies are safe, but I think anyone who can handle a migraine without medication probably isn't having a migraine.


EricaMarie - May 17th, 2005 2:51 PM

I'm going to my doctor later today. I too am having headaches on a daily basis (literally) and don't like the idea of even taking tylenol too much. I'm a big worry wart like that.


ADD A COMMENT:


Please login or register to post on this thread.
Start A New Discussion